Alert archive / Wisconsin / Wind Advisories in 2007

Wind Advisory 1, NWS Duluth, MN

June 7, 20078 counties in Wisconsin

NWS Duluth, MN issued this wind advisory at Jun 7, 2007, 3:41 AM CDT for 8 counties in Wisconsin. It took effect at Jun 7, 2007, 11:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:41 AM CDT (08:41 UTC)
In effect from
Jun 7, 2007, 11:00 AM CDT
Expired
Jun 7, 2007, 1:31 PM CDT
In force
3 hr
Issued by
NWS Duluth, MN

Counties Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 107 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
780 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDLH 070841
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
341 AM CDT THU JUN 7 2007

...BECOMING WINDY THIS MORNING INTO EARLY AFTERNOON OVER NORTHWEST
WISCONSIN...

.STRONG SOUTH WINDS WILL DEVELOP BY LATE MORNING...AND CONTINUE
INTO EARLY AFTERNOON...AS STRONG LOW PRESSURE MOVES OUT OF SOUTH
DAKOTA INTO NORTHEAST MINNESOTA. WINDS WILL BE SOUTHERLY FROM 20
TO 35 MPH...WITH GUSTS AROUND 45 MPH IN SPOTS.

WIZ001>004-006>009-072100-
/O.NEW.KDLH.WI.Y.0001.070607T1500Z-070608T0000Z/
DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
341 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG SOUTH WINDS OF 20 TO 35 MPH...WITH GUSTS AROUND 45
MPH...WILL DEVELOP BY LATE MORNING...AND CONTINUE INTO EARLY
EVENING ACROSS MUCH OF NORTHWEST WISCONSIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED FOR MORE THAN 1 HOUR OR GUSTS TO 45 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

MELDE
2 follow-up statements
000 
WWUS73 KDLH 071550
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1050 AM CDT THU JUN 7 2007

...WINDY THIS MORNING INTO EARLY AFTERNOON OVER NORTHWEST
WISCONSIN...

.STRONG SOUTH WINDS WILL DEVELOP BY LATE MORNING...AND CONTINUE
INTO EARLY AFTERNOON...AS STRONG LOW PRESSURE MOVES OUT OF SOUTH
DAKOTA INTO NORTHEAST MINNESOTA. WINDS WILL BE SOUTHERLY FROM
20 TO 35 MPH...WITH GUSTS AROUND 45 MPH IN SPOTS.

WIZ001>004-006>009-080000-
/O.EXT.KDLH.WI.Y.0001.070607T1600Z-070608T0000Z/
DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
1050 AM CDT THU JUN 7 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

STRONG SOUTH WINDS OF 20 TO 35 MPH...WITH GUSTS AROUND 45 MPH...
WILL CONTINUE INTO EARLY EVENING ACROSS MUCH OF NORTHWEST
WISCONSIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED FOR MORE THAN 1 HOUR OR GUSTS TO 45 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

GSF
000 
WWUS73 KDLH 071831
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
131 PM CDT THU JUN 7 2007

WIZ001>004-006>009-071945-
/O.CAN.KDLH.WI.Y.0001.000000T0000Z-070608T0000Z/
DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
131 PM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 


$$


GSF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:21 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 7, 3:21 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
321 AM CDT THU JUN 7 2007

.DISCUSSION...FORECAST FOCUS WILL BE ON SIGNIFICANT SEVERE
WEATHER OUTBREAK FOR TODAY.

DEEP SURFACE LOW...AROUND 979MB WAS IN NORTHEAST SOUTH
DAKOTA EARLY THIS MORNING...AND WILL MOVE NORTHEAST TODAY INTO THE
ARROWHEAD.

THE LLJ WAS AT 50 TO 70 KT AS SEEN ON KDLH AND KMPX KVWPS...AND
AT 750M ON THE BLUE RIVER WIND PROFILER. THE LLJ WILL WEAKEN SOME
TODAY AS THE LOW MOVES CLOSER TO OUR CWA...HOWEVER NAM STILL SHOWS
35-40 KT AT 875MB OVER NORTHWEST WI AND FAR EASTERN MINNESOTA INTO
THE AFTERNOON. SURFACE DEWPOINTS WILL RISE INTO THE LOWER 60S OVER
A GOOD PART OF OUR CWA...ESPECIALLY THE EASTERN HALF. MID LEVEL
LAPSE RATES WILL CLIMB AS WELL...AND CAPE VALUES SHOULD INCREASE
TO 2000-2500J/KG IN SPOTS THAT WARM TO AROUND 80 WITH LOWER 60S
DEWPOINTS. MODELS FORECAST A DRY SLOT TO MOVE UP OVER EASTERN MN
AND WI TODAY...AND SHOULD ALLOW FOR HEATING. A 100KT UPPER JET
SLAMS INTO SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN THIS
AFTERNOON AND EVENING. OUR CWA WILL BE IN AN AREA OF STRONG
DIVERGENCE. PLENTY OF SHEAR WILL BE PRESENT WITH THE UPPER JET
OVER LLJ...CREATING 0-6KM BULK SHEAR OF 55 TO 70KT...AND 0-1KM
SHEAR OF 20-30KT. MUCH OF OUR CWA IS IN HIGH RISK OF SEVERE
STORMS...WHICH IS RARE. ALL PARAMETERS ARE PRESENT FOR A BIG
SEVERE WEATHER DAY...WITH DAMAGING WINDS...LARGE HAIL AND THE
THREAT FOR A TORNADO. BEST TIME FOR SEVERE WILL BE DEPENDANT ON
AMOUNT OF SUNSHINE THAT DEVELOPS...BUT THINGS SHOULD GET GOING
PRETTY QUICKLY THIS AFTERNOON...INTO EARLY EVENING.

CURRENT AREA RADARS SHOW SOME MAINLY ELEVATED STORMS MOVING
THROUGH SOUTHERN MN...HEADING QUICKLY TOWARD OUR SOUTH CENTRAL
COUNTIES. HAIL LOOKS TO BE THE MAIN THREAT WITH THESE STORMS.

SURFACE WINDS WILL ALSO BECOME STRONG ENOUGH TO WARRANT A WIND
ADVISORY FOR NORTHWEST WISCONSIN BY LATE MORNING...INTO THE EARLY
EVENING.

SEVERE STORMS TO CONTINUE INTO THE EVENING...MAINLY OVER FAR
EASTERN MN AND NORTHWEST WISCONSIN AHEAD OF THE SURFACE BOUNDARY.

A RIDGE WILL MAKE A BRIEF APPEARANCE FRIDAY...BRING DRY WEATHER TO
OUR CWA ON GUSTY WEST WINDS.

&&

.AVIATION...NON-CONVECTIVE LLWS WILL CONTINUE ACROSS MUCH OF
AREA THROUGH EARLY MORNING DUE TO A STRONG SOUTHERLY LOW LEVEL
JET. IFR AND MVFR CEILINGS ACROSS NORTHERN MINNESOTA ARE EXPECTED
TO SLOWLY LIFT THIS MORNING FROM SOUTH TO NORTH. THE EXCEPTION IS
AREAS NEAR LAKE SUPERIOR...WHERE THE MARINE LAYER IS EXPECTED TO
KEEP AREAS OF IFR/MVFR CEILINGS THROUGH THE MORNING. IFR/MVFR
CONDITIONS IN ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE
MORNING AS WELL.

THIS AFTERNOON...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED.
NUMEROUS STRONG TO SEVERE THUNDERSTORMS WITH IFR/LIFR CONDITIONS
WILL BE LIKELY.

&&

POINT TEMPS/POPS...
DLH  74  47  68  46 /  60  60  10  10
INL  70  47  67  44 /  70  60  10  10
BRD  77  48  68  48 /  60  40  10  10
HYR  82  52  67  46 /  70  60  10  10
ASX  81  53  67  45 /  70  60  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-PRICE-SAWYER-
     WASHBURN.

LS...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM CDT FRIDAY
     FOR LSZ121-LSZ146-LSZ147-LSZ148.

     SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR LSZ144-LSZ145.

MELDE/LILES
Hazardous weather outlook, Jun 6, 10:04 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1004 PM CDT WED JUN 6 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-080315-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
1004 PM CDT WED JUN 6 2007

...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A BATCH OF THUNDERSTORMS WILL LIFT NORTHWARD THROUGH FAR NORTHERN
MINNESOTA INTO THE EARLY MORNING HOURS...AND THEN PUSH INTO CANADA
AS THE NIGHT WEARS ON. A FEW OF THESE STORMS COULD BE SEVERE.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTHEASTERN MINNESOTA THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS SHOULD BE ONGOING THURSDAY MORNING...WITH A THREAT
FOR DAMAGING WINDS AND LARGE HAIL. STORMS MAY WEAKEN DURING THE
MORNING...BUT WILL FIRE UP AGAIN DURING THE AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MUCH OF THE
REGION...WITH A MODERATE RISK ROUGHLY EAST OF A BROOKSTON TO
FINLAYSON MINNESOTA LINE AND ALL OF NORTHWEST WISCONSIN. THIS
INCLUDES THE TWIN PORTS OF DULUTH AND SUPERIOR. LARGE HAIL AND
DAMAGING WIND WILL BE THE MAIN THREATS. A TORNADO IS ALSO
POSSIBLE...MAINLY OVER FAR EASTERN MINNESOTA AND NORTHWEST
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:52 PM CDTTornado WarningDLHPrice, Sawyer53 min
Jun 7, 2:36 PM CDTSevere Thunderstorm WarningDLHDouglas24 min
Jun 7, 2:40 PM CDTTornado WarningDLHAshland, Iron, Price49 min
Jun 7, 3:42 PM CDTSevere Thunderstorm WarningDLHDouglas33 min
Jun 7, 4:57 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield48 min
Jun 7, 5:46 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield16 min
Jun 7, 5:47 PM CDTSevere Thunderstorm WarningDLHBurnett28 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningDLHDouglas35 min
Jun 7, 6:12 PM CDTSevere Thunderstorm WarningDLHBurnett22 min
Jun 7, 6:28 PM CDTSevere Thunderstorm WarningDLHDouglas35 min
Jun 7, 6:55 PM CDTSevere Thunderstorm WarningDLHBayfield, Sawyer, Washburn35 min

Nearby

Wind Advisories in Wisconsin, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.